Drought, Pushmataha
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Precipitation across eastern Oklahoma was well below average during the month of December 2016, with a lot of northeastern Oklahoma and southeastern Oklahoma receiving less than 25 percent of the normal average precipitation for the month. These unusually dry conditions followed a period of below normal precipitation that began in late summer, and resulted in Severe Drought (D2) conditions to…
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Precipitation across eastern Oklahoma was well below average during the month of December 2016, with a lot of northeastern Oklahoma and southeastern Oklahoma receiving less than 25 percent of the normal average precipitation for the month. These unusually dry conditions followed a period of below normal precipitation that began in late summer, and resulted in Severe Drought (D2) conditions to spread northward from southeastern Oklahoma into a lot of northeastern Oklahoma. Extreme Drought (D3) conditions continued across Choctaw and Pushmataha Counties. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 11:43 PM CST, 17 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1143 PM CST Wed Nov 30 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions expected for all sites the next 24 hours. && .PREV DISCUSSION... /Issued 902 PM CST Wed Nov 30 2016/ ..UPDATE... DISCUSSION... Upper level trof axis...associated with the closed low over the upper Midwest...continued to shift off to the east this evening after having moved through the region today. In the wake of the departing trof...surface high pressure was building over the Southern Plains with light winds and mostly clear conditions. Mostly clear skies and light winds are expected to remain common underneath the surface high pressure tonight across the region. This will allow for low temps to again be slightly colder compared to this mornings lows. In response...have added a few adjustments to lows tonight with mid 20s to lower 30s forecast across the CWA. Also tweaked hourly dewpoints based on current trends and observations...otherwise current forecast seems to be on track. && .PRELIMINARY POINT TEMPS/POPS... TUL 31 58 35 56 / 0 0 0 10 FSM 33 60 37 60 / 0 0 0 0 MLC 34 61 40 58 / 0 0 0 0 BVO 27 56 30 54 / 0 0 0 0 FYV 29 55 34 56 / 0 0 0 0 BYV 31 54 35 55 / 0 0 0 0 MKO 31 58 36 57 / 0 0 0 0 MIO 28 53 32 54 / 0 0 0 0 F10 32 60 37 57 / 0 0 0 10 HHW 35 61 39 61 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 910 PM CST WED NOV 30 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011115- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 910 PM CST WED NOV 30 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. DISCUSSION... MOSTLY CLEAR SKIES AND LIGHT WINDS SHOULD REMAIN COMMON ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT. NO HAZARDOUS WEATHER IS ANTICIPATED TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... RAIN CHANCES DEVELOP FRIDAY NIGHT AND CONTINUE THROUGH THE WEEKEND WITH ADDITIONAL RAIN CHANCES POSSIBLE FOR THE START OF NEXT WEEK. THE GREATER RAIN CHANCES LOOK TO BE SATURDAY INTO SATURDAY NIGHT ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS AN UPPER LEVEL LOW PRESSURE SYSTEM LIFTS INTO THE SOUTHERN PLAINS. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
16 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, December 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 666680, 666681, 666682, 666683, 666684, 666685, 666686, 666687, 666688, 666689, 666690, 666691, 666692, 666693, 666694, 666695.